Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A universal characterization of the Chern character maps


Author: Gonçalo Tabuada
Journal: Proc. Amer. Math. Soc. 139 (2011), 1263-1271
MSC (2010): Primary 19L10, 18D20, 19D55
Published electronically: August 31, 2010
MathSciNet review: 2748419
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The Chern character maps are one of the most important working tools in mathematics. Although they admit numerous different constructions, they are not yet fully understood at the conceptual level. In this paper we eliminate this gap by characterizing the Chern character maps, from the Grothendieck group to the (negative) cyclic homology groups, in terms of simple universal properties.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 19L10, 18D20, 19D55

Retrieve articles in all journals with MSC (2010): 19L10, 18D20, 19D55


Additional Information

Gonçalo Tabuada
Affiliation: Departamento de Matemática e CMA, Faculdade de Ciências e Tecnologia, Universidade Nova de Lisboa, Quinta da Torre, 2829-516 Caparica, Portugal
Email: tabuada@fct.unl.pt

DOI: http://dx.doi.org/10.1090/S0002-9939-2010-10569-5
PII: S 0002-9939(2010)10569-5
Keywords: Chern character maps, dg categories, (negative) cyclic homology
Received by editor(s): March 1, 2010
Received by editor(s) in revised form: April 22, 2010
Published electronically: August 31, 2010
Additional Notes: The author was partially supported by the Estimulo à Investigação Award 2008 - Calouste Gulbenkian Foundation and by the FCT-Portugal grant PTDC/MAT/098317/2008.11.
Communicated by: Brooke Shipley
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.